Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 11, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 25, 2007, 2:04 PM MST for Yavapai County, Arizona. It took effect at Jul 25, 2007, 2:09 PM MST. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2007, 2:04 PM MST (21:04 UTC)
- In effect from
- Jul 25, 2007, 2:09 PM MST
- Expired
- Jul 25, 2007, 3:30 PM MST
- In force
- 81 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Whole counties
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 252109
FFWFGZ
AZC025-252230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
204 PM MST WED JUL 25 2007
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 330 PM MST
* AT 143 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM SEVERAL SLOW MOVING WITH RADAR ESTIMATING
RAINFALL OF 2 TO 3 INCHES OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CROWN KING
...BUMBLE BEE...AND BLACK CANYON CITY. THE AREAS OF THE HEAVY RAIN
WERE OCCURRING OVER THE 2005 CAVE CREEK COMPLEX BURN AREA. RAPID
RESPONSE OF AREA CREEKS FLOWING OUT OF THE BURN AREA ARE LIKELY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3397 11222 3405 11214 3404 11206 3416 11172
3434 11181 3418 11206 3429 11237 3419 11243
$$
TC1 follow-up statement
000
WGUS75 KFGZ 252236
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
327 PM MST WED JUL 25 2007
AZC025-252237-
YAVAPAI AZ-
327 PM MST WED JUL 25 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 330 PM MST FOR SOUTHEASTERN
YAVAPAI COUNTY...
AT 330 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORMS THAT WERE PRODUCING THE HEAVY RAIN IN AND AROUND THE
BLACK CANYON CITY AREA HAVE WEAKENED SIGNIFICANTLY AND ARE NO LONGER
CREATING A FLASH FLOODING THREAT.
CREEKS AND STREAMS THAT WILL CONTINUE TO SEE HIGH FLOWS THROUGH 600
PM MST BUT NOT LIMITED TO THE FOLLOWING SQUAW CREEK FLOWING OUT OF
THE 2005 CAVE CREEK BURN COMPLEX. BOULDER CREEK...COTTONWOOD
CREEK...SOUTH FORK OF ROCK CREEK...AND BUMBLE BEE CREEK TO THE WEST
OF BLACK CANYON CITY.
MOTORIST SHOULD AVOID DRIVING THEIR VEHICLES THROUGH LOW WATER
CROSSINGS THAT STILL HAS SWIFT WATER FLOWING ACROSS THE ROADWAY.
LAT...LON 3397 11222 3405 11214 3404 11206 3416 11172
3434 11181 3418 11206 3429 11237 3419 11243
$$
TCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 9:18 AM MST, 4 hours 46 minutes earlier.
Area forecast discussion, Jul 25, 9:18 AM MST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 918 AM MST WED JUL 25 2007 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS ARIZONA FOR THE NEXT SEVERAL DAYS. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP EACH AFTERNOON...DIMINISHING DURING THE EVENING HOURS. CLOUDS AND PRECIPITATION WILL KEEP AFTERNOON HIGH TEMPERATURES SLIGHTLY BELOW NORMAL. && .DISCUSSION...MORNING SOUNDINGS INDICATE LITTLE CHANGE IN THE AIRMASS SINCE YESTERDAY. DEEP MOISTURE IS PRESENT WITH MID LEVEL FLOW OF 10-15 KT. PRECIPITABLE WATER VALUES REMAIN ABOVE AVERAGE FOR THIS TIME OF YEAR...120-130 PERCENT OF NORMAL. EXTENSIVE CLOUD COVER ACROSS CENTRAL COCONINO COUNTY SHOULD DELAY ONSET OF DEEP CONVECTION IN THAT AREA...BUT MOSTLY SUNNY SKIES OVER THE YAVAPAI CO MTNS...EASTERN MOGOLLON RIM AND MUCH OF APACHE AND NAVAJO COUNTIES THIS MORNING POINT TO AN EARLY START. THE MAIN THREAT WITH STORMS TODAY WILL BE LOCALLY HEAVY RAINFALL AS THE STORMS WILL BE EFFICIENT RAINFALL PRODUCERS. A FEW AREAS MAY SEE ENOUGH RAIN FOR SMALL STREAM FLOOD ADVISORIES LATER TODAY...BUT THE COVERAGE IS EXPECTED TO BE LOW ENOUGH THAT NO FLASH FLOOD WATCHES ARE NEEDED AT THIS TIME. A FEW STORMS MAY ALSO CONTAIN HAIL AROUND A HALF INCH IN DIAMETER. .PREVIOUS DISCUSSION...(230 AM MST WED JUL 25)...BY THURSDAY AND FRIDAY...A DEVELOPING SURGE IN THE GULF OF CALIFORNIA WILL ONLY SERVE TO INCREASE MOISTURE VALUES ACROSS THE STATE. WE WILL CONTINUE HIGH SCATTERED TO LIKELY POPS RIGHT ON THROUGH THE WEEKEND...IF NOT THROUGH THE REMAINDER OF THE SEVEN DAY PERIOD. IT WILL BE VERY DIFFICULT TO PINPOINT UP AND DOWN DAYS IN SUCH A MOISTURE RICH AIRMASS WITH HEAVY DEBRIS CLOUD EVERY NIGHT...SO WE WILL JUST STAY FAIRLY SIMILAR TO THE FORECASTS THAT HAVE BEEN ISSUED OVER THE LAST SEVERAL DAYS. PETERSON. && .AVIATION...FOR THE 18Z PACKAGE...SCATTERED THUNDERSTORMS WILL DEVELOP AFTER 18Z AND CONTINUE INTO THE EVENING HOURS WITH MVFR CONDITIONS ACCOMPANYING THE STRONGER STORMS. THE MAIN THREAT WITH STORMS WILL BE REDUCED VISIBILITY IN HEAVY RAIN. OTHERWISE...EXPECT CEILINGS OF 12 TO 17 KFT MSL ACROSS MUCH OF THE AREA OVER THE NEXT 24 HOURS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && JJ / MCCOLLUM
Hazardous weather outlook, Jul 25, 9:47 AM MST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 947 AM MST WED JUL 25 2007 AZZ004>018-037>040-260700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 947 AM MST WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DEEP MOISTURE REMAINS OVER THE REGION THIS MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVER NORTHERN ARIZONA LATE THIS MORNING...CONTINUING THROUGH THIS EVENING. THE STORMS WILL BE SLOW MOVING...WITH HEAVY RAINFALL AND LOCALIZED FLOODING THE MAIN THREAT. A FEW STORMS MAY ALSO PRODUCE HAIL AROUND A HALF INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JJ
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:02 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 28 min |
| Jul 25, 11:40 AM MST | Flash Flood Warning | FGZ | Yavapai | 65 min |
| Jul 25, 1:30 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 90 min |
| Jul 25, 2:44 PM MST | Flash Flood Warning | FGZ | Gila | 91 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.